Upper and Lower Bounds on Sizes of Finite Bisimulations of Pfaffian Hybrid Systems
In this paper we study a class of hybrid systems defined by Pfaffian maps. It is a sub-class of o-minimal hybrid systems which capture rich continuous dynamics and yet can be studied using finite bisimulations. The existence of finite bisimulations for o-minimal dynamical and hybrid systems has been shown by several authors (see e.g. [3,4,13]). The next natural question to investigate is how the sizes of such bisimulations can be bounded. The first step in this direction was done in  where a double exponential upper bound was shown for Pfaffian dynamical and hybrid systems. In the present paper we improve this bound to a single exponential upper bound. Moreover we show that this bound is tight in general, by exhibiting a parameterized class of systems on which the exponential bound is attained. The bounds provide a basis for designing efficient algorithms for computing bisimulations, solving reachability and motion planning problems.
KeywordsHybrid System Transition System Integral Curve Open Domain Parameterized Class
Unable to display preview. Download preview PDF.
- 6.Gabrielov, A., Vorobjov, N.: Complexity of computations with Pfaffian and Noetherian functions. In: Ilyashenko, Y., et al. (eds.) Normal Forms, Bifurcations and Finiteness Problems in Differential Equations. NATO Science Series II, vol. 137, pp. 211–250. Kluwer Academic Publishers, Dordrecht (2004)CrossRefGoogle Scholar
- 9.Khovanskii, A.: Fewnomials. Translations of Mathematical Monographs, vol. 88. American Mathematical Society, Providence (1991)Google Scholar
- 11.Korovina, M., Vorobjov, N.: Upper and lower Bounds on Sizes of Finite Bisimulations of Pfaffian Hybrid Systems. Technical Report Nr 05-01, Universitat Siegen, pp. 1–16 (2005), http://www.brics.dk/~korovina/upperbounds.pdf